Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 93, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 24, 2021, 4:09 PM CDT for 4 counties in Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 24, 2021, 4:40 PM CDT
- In force
- 31 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, NE, Clay County, NE, Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 18 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS53 KGID 242109
SVRGID
NEC001-035-129-181-242200-
/O.NEW.KGID.SV.W.0093.210624T2109Z-210624T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
409 PM CDT Thu Jun 24 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Southwestern Clay County in south central Nebraska...
Northwestern Nuckolls County in south central Nebraska...
Northeastern Webster County in south central Nebraska...
Southeastern Adams County in south central Nebraska...
* Until 500 PM CDT.
* At 408 PM CDT, a severe thunderstorm was located near Rosemont, or
17 miles south of Hastings, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lawrence around 420 PM CDT.
Other locations in the path of this severe thunderstorm include
Deweese, Fairfield and Clay Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for south central
Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4023 9835 4035 9846 4059 9810 4036 9793
TIME...MOT...LOC 2108Z 240DEG 16KT 4034 9835
HAIL...1.00IN
WIND...60MPH
$$
Mangels2 follow-up statements
820
WWUS53 KGID 242131
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
431 PM CDT Thu Jun 24 2021
NEC001-181-242140-
/O.CAN.KGID.SV.W.0093.000000T0000Z-210624T2200Z/
Webster NE-Adams NE-
431 PM CDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER AND
SOUTHEASTERN ADAMS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Nebraska.
LAT...LON 4026 9825 4039 9828 4047 9828 4059 9810
4036 9793
TIME...MOT...LOC 2130Z 242DEG 24KT 4041 9818
$$
NEC035-129-242200-
/O.CON.KGID.SV.W.0093.000000T0000Z-210624T2200Z/
Clay NE-Nuckolls NE-
431 PM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN CLAY AND NORTHWESTERN NUCKOLLS COUNTIES...
At 430 PM CDT, a severe thunderstorm was located near Deweese, or 16
miles southeast of Hastings, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fairfield, Edgar and Clay Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for south central
Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9825 4039 9828 4047 9828 4059 9810
4036 9793
TIME...MOT...LOC 2130Z 242DEG 24KT 4041 9818
HAIL...1.00IN
WIND...60MPH
$$
Mangels353
WWUS53 KGID 242140
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
440 PM CDT Thu Jun 24 2021
NEC035-129-242150-
/O.CAN.KGID.SV.W.0093.000000T0000Z-210624T2200Z/
Clay NE-Nuckolls NE-
440 PM CDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY AND
NORTHWESTERN NUCKOLLS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Nebraska.
LAT...LON 4026 9825 4039 9828 4047 9828 4059 9810
4036 9793
TIME...MOT...LOC 2139Z 240DEG 16KT 4043 9813
$$
MangelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:59 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 24, 2:59 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 259 PM CDT Thu Jun 24 2021 .DISCUSSION...(This evening through Thursday) Issued at 255 PM CDT Thu Jun 24 2021 Cloud cover has been fairly thick and widespread across the region today, largely thanks to convective debris from last night and continued perturbations aloft. Even some light rain showers have started to develop across the area as of 2:30pm. As such, temperatures have ended up a bit cooler for most of the area, and this will likely put a damper on severe weather for most of the area this evening. That being said, models still develop robust convection near or just to the east/southeast of the forecast area by 5pm. There is an area of relatively clear skies and cumulus development from Osborne up to Mankato, KS, and this will be the primary area to look for storm development. Any storms that develop in this area will have potential to be supercellular with 2-3000 J/kg of MLCAPE and around 40kts of bulk shear to work with. This would bring all hazards (tornado, hail, wind) into play. Fortunately, the window for these storms is rather short, with most models pushing them eastward out of the area within an hour or two. Later tonight, attention shifts to convection moving out of western KS/NE. CAM ensembles show the most robust convection remaining over KS, which is reasonable given the better available moisture and instability. If these storms can organize into a convective line, strong damaging wind gusts will be the primary threat. Farther north across Nebraska, the severe threat is lower, but scattered showers and thunderstorms remain possible through the overnight. On Friday, showers and thunderstorms will likely linger into the morning, with additional development as early as midday as the upper trough axis moves in from the west. The severe threat is still a little uncertain, but it appears that at least a few strong to severe updrafts are possible thanks to cooler air aloft and surface dewpoints remaining in the upper 60s to near 70 degrees. For the weekend, low level moisture and available instability will be on the decrease. Severe weather is unlikely, but a few showers and thunderstorms will remain possible both Saturday and Sunday. High temperatures will also dip below normal...only reaching the 70s to low 80s. The upper trough is trending slower on exiting the area, so our warmup for next week has also trended slower. Nevertheless, it appears that highs will eventually return to near normal (high sin the upper 80s) by the end of next week. Although the pattern is somewhat dry, we will have at least some chances for rain/thunderstorms, especially late in the week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday) Issued at 1214 PM CDT Thu Jun 24 2021 An area of MVFR cloud cover has pushed in from the north, mainly as a remnant of last nights thunderstorms. This should slowly break up through the afternoon, but mid to high level cloudiness will continue. There is a chance for a few showers or thunderstorms late this afternoon and evening, but most of the evening hours will likely end up being dry at GRI/EAR. Additional chances for thunderstorms then arrive late tonight into Friday morning. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Mangels
Hazardous weather outlook, Jun 24, 2:19 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 219 PM CDT Thu Jun 24 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 219 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected over portions of the area late this afternoon and this evening. The highest risk for severe weather is southeast of a line from Phillipsburg, Kansas to Hebron, Nebraska. Initial thunderstorms may develop as early as 4pm with additional chances arriving from the west after 10pm. The severe threat will diminish after 3am. Threats include hail to the size of golf balls and wind gusts up to 70 MPH. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional thunderstorms will be possible on Friday, some of which could be strong to severe. Exact details of the severe threat are uncertain, but it appears the greatest risk will be near and south of the state line. Off and on thunderstorm chances continue through the weekend, but this activity is not expected to be widespread or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will may be needed for portions of the outlook area late this afternoon and into the overnight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 24, 3:58 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Hastings NE
358 PM CDT Thu Jun 24 2021
NEZ062-075-242145-
Adams NE-Hall NE-
358 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS AND HALL COUNTIES
UNTIL 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Prosser, or 12 miles northwest of Hastings, moving northeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Alda and Hansen around 415 PM CDT.
Other locations in the path of this storm include Doniphan and Grand
Island.
LAT...LON 4060 9869 4065 9873 4084 9872 4100 9828
4067 9828
TIME...MOT...LOC 2058Z 244DEG 24KT 4072 9855
MangelsLocal storm report, Jun 24, 4:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
403 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 E PROSSER 40.69N 98.53W
06/24/2021 M1.00 INCH ADAMS NE PUBLIC
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:07 AM CDT | Severe Thunderstorm Warning | GID | Valley | 53 min |
| Jun 24, 12:30 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 30 min |
| Jun 24, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance, Sherman, Valley | 48 min |
| Jun 24, 12:57 AM CDT | Special Weather Statement | GID | Greeley | 33 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Nance, Polk and 1 more | 38 min |
| Jun 24, 1:45 AM CDT | Special Weather Statement | GID | Adams, Hall, Kearney | 45 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | GID | Polk, York | 35 min |
| Jun 24, 1:59 AM CDT | Special Weather Statement | GID | Clay | 31 min |
| Jun 24, 2:24 AM CDT | Special Weather Statement | GID | Fillmore | 51 min |
| Jun 24, 3:26 AM CDT | Special Weather Statement | GID | Howard | 34 min |
| Jun 24, 3:31 AM CDT | Special Weather Statement | GID | Adams | 29 min |
| Jun 24, 3:33 AM CDT | Special Weather Statement | GID | Nuckolls | 27 min |
| Jun 24, 3:58 PM CDT | Special Weather Statement | GID | Hall | 47 min |
| Jun 24, 4:02 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton, Merrick | 43 min |
| Jun 24, 4:27 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 48 min |
| Jun 24, 4:36 PM CDT | Special Weather Statement | GID | Clay, Fillmore, Nuckolls | 39 min |
| Jun 24, 5:10 PM CDT | Special Weather Statement | GID | Fillmore, York | 50 min |
| Jun 24, 5:19 PM CDT | Areal Flood Advisory | GID | Clay, Fillmore | 3 hr |
| Jun 24, 5:29 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer, York | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.